Alert archive / Indiana / Tornado Warnings in 2008

Tornado Warning 6, NWS Chicago, IL

May 2, 2008Lake County, Porter County, Indiana

NWS Chicago, IL issued this tornado warning at May 2, 2008, 7:43 PM CDT for Lake County, Porter County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2008, 7:43 PM CDT (00:43 UTC)
Expired
May 2, 2008, 8:25 PM CDT
In force
42 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

Counties Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 79 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
2068 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 030043
TORLOT
INC089-127-030145-
/O.NEW.KLOT.TO.W.0006.080503T0043Z-080503T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
743 PM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL LAKE COUNTY IN NORTHWEST INDIANA...
  PORTER COUNTY IN NORTHWEST INDIANA...

* UNTIL 845 PM CDT...

* AT 738 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
  ROTATION IN A SEVERE THUNDERSTORM 6 MILES SOUTH OF CROWN POINT...
  MOVING NORTHEAST AT 44 MPH.

* THE TORNADO WILL BE NEAR...
  LAKES OF THE FOUR SEASONS BY 750 PM...
  LINCOLN HILLS...WHEELER...AND SOUTH HAVEN BY 800 PM...
  VALPARAISO...AND KVPZ BY 805 PM...
  CHESTERTON BY 810 PM...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT 
WAS IN EFFECT FOR LAKE COUNTY INDIANA.

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 4166 8707 4163 8695 4146 8695 4126 8732
      4142 8746
TIME...MOT...LOC 0043Z 233DEG 38KT 4136 8729

$$

MARSILI
4 follow-up statements
000 
WWUS53 KLOT 030052
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
751 PM CDT FRI MAY 2 2008

INC089-127-030145-
/O.CON.KLOT.TO.W.0006.000000T0000Z-080503T0145Z/
LAKE IN-PORTER IN-
751 PM CDT FRI MAY 2 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR 
PORTER AND EAST CENTRAL LAKE COUNTIES...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG ROTATION IN A THUNDERSTORM LOCATED NEAR LAKES OF THE 
FOUR SEASONS...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  LINCOLN HILLS AND WHEELER BY 800 PM CDT...
  VALPARAISO AND SOUTH HAVEN BY 805 PM CDT...
  CHESTERTON AND 8 MILES SOUTHEAST OF PORTER BY 810 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZED HAIL.

LAT...LON 4164 8707 4163 8695 4146 8695 4131 8724
      4144 8734
TIME...MOT...LOC 0051Z 233DEG 38KT 4141 8721

$$

MARSILI
000 
WWUS53 KLOT 030100
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
757 PM CDT FRI MAY 2 2008

INC089-030107-
/O.CAN.KLOT.TO.W.0006.000000T0000Z-080503T0145Z/
LAKE IN-
757 PM CDT FRI MAY 2 2008

...THE TORNADO WARNING FOR EAST CENTRAL LAKE COUNTY IS CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS EXITED 
EASTERN LAKE COUNTY. THEREFORE...THE TORNADO WARNING HAS BEEN 
CANCELLED.

LAT...LON 4162 8707 4163 8695 4146 8695 4133 8720
      4149 8723
TIME...MOT...LOC 0057Z 233DEG 38KT 4145 8714

$$

INC127-030145-
/O.CON.KLOT.TO.W.0006.000000T0000Z-080503T0145Z/
PORTER IN-
757 PM CDT FRI MAY 2 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR 
PORTER COUNTY...

AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG ROTATION IN A THUNDERSTORM LOCATED 5 MILES SOUTHWEST 
OF LINCOLN HILLS...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  VALPARAISO...SOUTH HAVEN BY 805 PM CDT...
  CHESTERTON BY 810 PM CDT...

IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO 
THE LOWEST LEVEL OF THE BUILDING. 

LAT...LON 4162 8707 4163 8695 4146 8695 4133 8720
      4149 8723
TIME...MOT...LOC 0057Z 233DEG 38KT 4145 8714

$$

MARSILI
000 
WWUS53 KLOT 030116
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
812 PM CDT FRI MAY 2 2008

INC127-030145-
/O.CON.KLOT.TO.W.0006.000000T0000Z-080503T0145Z/
PORTER IN-
812 PM CDT FRI MAY 2 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR 
PORTER COUNTY...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG ROTATION IN A THUNDERSTORM LOCATED NEAR 
VALPARAISO...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE 5 MILES SOUTHEAST OF CHESTERTON BY 825 PM.

THIS IS A DANGEROUS STORM. TAKE SHELTER NOW. IF YOU ARE IN THE PATH 
OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF 
THE BUILDING. 

LAT...LON 4162 8707 4163 8695 4146 8695 4142 8707
      4157 8713
TIME...MOT...LOC 0111Z 227DEG 41KT 4157 8697

$$

MARSILI
000 
WWUS53 KLOT 030125
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
825 PM CDT FRI MAY 2 2008

INC127-030135-
/O.CAN.KLOT.TO.W.0006.000000T0000Z-080503T0145Z/
PORTER IN-
825 PM CDT FRI MAY 2 2008

...THE TORNADO WARNING FOR PORTER COUNTY IS CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED 
AREA. THEREFORE...THE TORNADO WARNING FOR PORTER COUNTY HAS BEEN 
CANCELLED.

LAT...LON 4162 8707 4163 8695 4146 8695 4142 8707
      4157 8713
TIME...MOT...LOC 0125Z 227DEG 41KT 4168 8681

$$

MARSILI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at May 2, 3:13 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, May 2, 3:13 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
313 PM CDT FRI MAY 2 2008

.DISCUSSION...
300 PM CDT

MAIN ISSUES FOR THE AFTERNOON FORECAST PACKAGE CONTINUE TO FOCUS
ON SEVERE CONVECTIVE POTENTIAL. PER THE 18Z ILX SOUNDING...THE
ENVIRONMENT IN THE WARM SECTOR COVERING THE AREA IS MODESTLY
UNSTABLE...BUT WITH SLIGHTLY MORE FAVORABLE DIRECTIONAL WIND SHEAR
IN THE LOWER LEVELS. THE ENVIRONMENT OVER NRN IL SHOULD HAVE EVEN
BETTER DIRECTIONAL SHEAR AS THE UPPER LOW PARKED OVER CNTRL IOWA
CONTINUES TO WRAP UP. THE MORNING CONVECTION HAS DISSIPATED AND
THE CWA IS CLEAR OF ANY TSRA AT ISSUANCE TIME. THE LATEST
SATELLITE AND RADAR IMAGERY SHOW A DEVELOPING LINE OF TCU/TS FROM
WEST CENTRAL ILLINOIS TO A LINE OF CONVECTION OVER NERN IOWA. THIS
IS THE ACTUAL COLD FRONT AND WHATEVER CONVECTION DOES DEVELOP WILL
BE ALONG THE FRONT. NOT REAL CONFIDENT AS FAR AS THE SEVERE
POTENTIAL IS CONCERNED WITH THE BEST UPPER LEVEL FORCING WELL TO
THE SOUTH OVER THE OHIO VALLEY AND EXCESSIVE CLOUD COVER RETARDING
SFC HEATING. CLOUD COVER IS THINNING...BUT A CI VEIL CONTINUES TO
COVER THE REGION. WEIGHING THE PROS AND CONS FOR SEVERE
CONVECTION...WILL CONTINUE TO MENTION A POSSIBILITY...WITH THE
MAIN CONCERNS BEING STRONG WIND GUSTS OR MARGINALLY SEVERE HAIL.
TIMING OF THE COLD FRONT IS COMING BETTER INTO FOCUS...AS THE
FRONTAL SPEED LOOKS TO BE QUITE FAST MOVING. HAVE GENERALLY
FOLLOWING THE TRENDS OF THE SREF TODAY...WHICH VERY NICELY SHOWS
THE DRY PUNCH MOVING INTO NWRN IL SHORTLY AFTER 00Z AND PUSHING
VERY QUICKLY NORTH AND EAST ACROSS THE UPPER MIDWEST. BASED ON THE
FRONTAL SPEED...WILL REMOVE POPS FROM LOCATIONS WEST OF THE I-39
CORRIDOR AFTER 00Z...BY 03Z...WILL REMOVE POPS FROM ALL OF NERN
IL...WITH ONLY SOME LINGERING TS CHANCES OVER THE NWRN INDIANA
COUNTIES BY THIS TIME...AND THEN CLEARING THE REMAINDER OF THE CWA
SHORTLY THEREAFTER. HOWEVER...EVEN WITH THIS INCREASE IN SPEED OF
THE FRONT...FEEL THAT THE LATEST FORECAST PACKAGE MIGHT STILL BE
TOO SLOW...BUT NOT CONFIDENT ENOUGH TO CLEAR POPS THAT FAST.
LITTLE CHANGE TO THE FORECAST RATIONAL FOR THE REMAINDER OF THE
SHORT TERM FORECAST PERIOD. FOLLOWING THE PASSAGE OF THE SFC
FRONT...LOOKING AT A PERIOD OF COLD...CYCLONIC FLOW ALOFT...SO
WILL KEEP THE IDEA OF SHOWERS AND COOLER TEMPERATURES FOR SATURDAY
WITH HIGHS ONLY IN THE 50S. BY SUNDAY...SFC RIDGING WILL HELP LEAD
TO CLEARING AND AN END TO POPS...BUT TEMPS WILL REMAIN ON THE COOL
SIDE. LEADING INTO THE LONGER TERM...SHOULD BEGIN TO SEE A WARMING
TREND BEGINNING MONDAY. HAVE NOT MADE ANY SGFNT CHANGES TO THE
LONGER TERM...WITH THE NEXT CHANCE FOR PCPN COMING BY MID WEEK
WITH THE NEXT NRN STREAM SYSTEM TO DROP OUT OF THE NRN PLAINS AND
TRACK THROUGH THE UPPER MIDWEST. TEMPERATURES SHOULD BE SEASONABLE
THROUGH THE REMAINDER OF THE LONG TERM.

KREIN

&&

.AVIATION...

100 PM CDT

FOR 18Z TAFS...CONVECTIVE TRENDS THROUGH EARLY EVENING MAIN FOCUS
THIS TAF PERIOD.

INITIAL SHORT WAVE TROUGH HAS LIFTED THROUGH FORECAST AREA THIS
MORNING TAKING CONVECTIVE ACTIVITY NORTH/EAST OF TERMINALS AT 18Z.
SUBSIDENCE IN WAKE OF THIS FEATURE HAS LED TO CLEARING OF LOW/MID
CLOUDS ACROSS MUCH OF NORTHWEST IL...AND THIS CLEARING RAPIDLY
SPREADING NORTHEAST ACROSS FORECAST AREA EARLY THIS AFTERNOON. MAY
SEE ADDITIONAL CU DEVELOPMENT ESPECIALLY NORTHEAST IL WHERE HEAVIER
RAIN FELL THIS MORNING...THOUGH APPEARS MAY BE SEVERAL HOURS OF
HEATING/DESTABILIZATION THIS AFTERNOON FOR PORTIONS OF FORECAST
AREA. GOES VAPOR IMAGERY DEPICTS MID/UPPER LEVEL DRY SLOT
PUSHING INTO MS VLY IN ASSOCIATION WITH 100 KNOT UPPER JET STREAK
ROUNDING BASE OF UPPER TROUGH OVER PLAINS...AND SHORT TERM MODELS
PROG THIS FEATURE INTO FORECAST AREA LATE AFTERNOON/EARLY EVENING.
COINCIDENT WITH UPPER FORCING...LOW LEVEL OCCLUDED FRONT SWEEPING
EAST FROM MO/IA AND WILL PROPAGATE ACROSS FORECAST AREA LATE
AFTERNOON/EARLY EVENING.

JUXTAPOSITION OF THESE FEATURES SUGGESTS POTENTIAL FOR ANOTHER ROUND
OF CONVECTION ACROSS TERMINALS FROM WEST TO EAST IN 20-02Z
PERIOD...THOUGH WILL HAVE TO MONITOR STABILITY TRENDS THIS AFTERNOON
TO SEE IF LOWER TROPOSPHERE RECOVERS FROM MORNING ACTIVITY. IF
SO...POTENTIAL FOR SEVERE CONVECTION DOES EXIST AS DEEP LAYER SHEAR
INCREASES WITH APPROACHING MID/UPPER LEVEL SPEED MAXIMA AND LOW
LEVEL SHEAR INCREASES AS FLOW BACKS IN ADVANCE OF IOWA SURFACE
LOW/OCCLUSION. TIMING BASED ON FRONTAL EXTRAPOLATION WOULD SUGGEST
HIGHEST THREAT INTO KRFD AREA 20-24Z...AND CHICAGO AREA PERHAPS
22-02Z. FROPA EXPECTED DURING EVENING WHICH SHOULD QUICKLY DIMINISH
CONVECTIVE POTENTIAL...WITH SOME CLRG EXPECTED. APPEARS MVFR CIG
POTENTIAL RETURNS SATURDAY MORNING AS LOW LEVELS COOL BEHIND
SECONDARY TROUGH WHICH MOVES ACROSS FORECAST AREA.

AS FOR WINDS...SYNOPTIC SOUTH FLOW EXPECTED TO BECOME SOMEWHAT GUSTY
WITH GUSTS AROUND 25 KNOTS THIS AFTERNOON WITH SOME HEATING/MIXING.
MAY SEE A LITTLE MORE BACKING TO SOUTHEAST WITH PRESSURE FALLS
ACROSS NORTHWEST IL IN ADVANCE OF IA LOW. TIGHT PRESSURE GRADIENT
AND ISALLOBARIC RISE BEHIND EVENING FROPA MAY INCREASE GUSTS TO
AROUND 30 KNOTS LATER THIS EVENING...BEFORE WINDS DECREASE A BIT
OVERNIGHT. EVENING FROPA A FAIRLY MINOR SHIFT FROM 170/180 TO 200
DEG...THEN A SHIFT TO MORE OF 230/250 DEG SATURDAY MORNING WITH
SECONDARY SURFACE TROUGH.

RATZER

&&

.MARINE...

315 PM...

LOW PRESSURE OVER IOWA WILL LIFT NORTHEAST ACROSS WISCONSIN AND LAKE
SUPERIOR BY EARLY SATURDAY...WHILE WEAKENING SLIGHTLY. AS THE LOW
MOVES NORTHEAST TONIGHT A WARM FRONT OVER SOUTHERN LAKE MICHIGAN WILL
MOVE NORTHWARD UP THE LAKE. AS THE LOW MOVES INTO ONTARIO ON
SATURDAY...A COLD FRONT TRAILING FROM THE LOW WILL PUSH ACROSS
LAKE MICHIGAN. HIGH PRESSURE WILL THEN BUILD FROM THE PLAINS INTO
THE LOWER OHIO VALLEY SATURDAY NIGHT AND SUNDAY. THE HIGH WILL
REMAIN ACROSS THE OHIO VALLEY INTO MONDAY...WHILE A WEAK TROUGH OF
LOW PRESSURE SAGS ACROSS THE NORTHERN LAKES EARLY NEXT WEEK.

RATZER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LMZ740-
     LMZ741-LMZ742-LMZ743-LMZ744-LMZ745.

&&
Hazardous weather outlook, May 2, 3:42 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
342 PM CDT FRI MAY 2 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
032045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
342 PM CDT FRI MAY 2 2008 /442 PM EDT FRI MAY 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
AREA LATE THIS AFTERNOON THROUGH THE LATE EVENING. LARGE HAIL TO
AROUND 1 INCH AND DAMAGING WINDS TO 60 ARE THE MAIN THREAT.

AREAS AFFECTED AND TIMING...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE REGION. THE
GREATEST THREAT AND COVERAGE OF STORMS IS EXPECTED DURING THE LATE
AFTERNOON THROUGH THE LATE EVENING HOURS. LOCATIONS ALONG AND WEST
OF THE INTERSTATE 39 CORRIDOR SHOULD BEGIN TO SEE THE SEVERE
THUNDERSTORMS BY AROUND 4:00PM OR SO...AND THEN SPREAD
EASTWARD...REACHING THE CHICAGO METRO AREA AND OTHER LOCATIONS
EAST OF THE INTERSTATE 55 CORRIDOR BY AROUND 6:00 PM. ALL SEVERE
THUNDERSTORM ACTIVITY IS EXPECTED TO CLEAR THE NORTHWESTERN
INDIANA PORTIONS OF THE OUTLOOK AREA BY AROUND 9:00 PM.

DISCUSSION...

THE MIDWEST WILL BE IN THE WARM SECTOR OF A DEEP LOW PRESSURE
LOCATED OVER THE MISSOURI VALLEY. THE AIR ACROSS THE REGION IS
MARGINALLY UNSTABLE...BUT EXTENSIVE CLOUD COVER MAY LIMIT SEVERE
POTENTIAL. HOWEVER...SOME CLEARING SHOULD OCCUR AND WIND PROFILES
ARE BECOMING MORE SUPPORTIVE OF STRONGER...MORE ORGANIZED STORMS
WHICH WILL HAVE THE POTENTIAL FOR LARGE HAIL AND DAMAGING WIND
GUSTS.

PORTIONS OF THE ROCK AND PECATONICA RIVERS WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PORTIONS OF THE ROCK AND PECATONICA RIVERS WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATE AFTERNOON THROUGH LATE THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-032045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
342 PM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

A SMALL CRAFT ADVISORY HAS BEEN ISSUED AND IS IN EFFECT THROUGH
THIS EVENING.

THUNDERSTORMS ARE EXPECTED THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT SATURDAY AND SATURDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-032045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
342 PM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE LIKELY OVER THE SOUTHERN PORTIONS OF
LAKE MICHIGAN LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN

In the hours before

Local storm report, May 2, 6:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
653 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     DWIGHT                  41.10N 88.42W
05/02/2008  E50 MPH          LIVINGSTON         IL   PUBLIC

            SHINGLES BLOWN OFF HOUSE AND SMALL TREE LIMBS DOWN.

&&

RODRIGUEZ
Local storm report, May 2, 6:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
656 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             ELGIN                   42.04N 88.29W
05/02/2008  M0.75 INCH       KANE               IL   TRAINED SPOTTER

            2 MILES SOUTH OF ROUTE 20 ON ROUTE 25...HEAVY RAIN 1.5
            INCHES IN 15 MINUTES.

&&

RBRUMER
Local storm report, May 2, 7:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
718 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             NEW LENOX               41.52N 87.98W
05/02/2008  M0.25 INCH       WILL               IL   TRAINED SPOTTER

&&

RODRIGUEZ
Local storm report, May 2, 7:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
725 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     3 WSW KANKAKEE          41.10N 87.91W
05/02/2008                   KANKAKEE           IL   LAW ENFORCEMENT

            2 FT. DIAMETER TREE DOWN ACROSS THE ROAD.

&&

RODRIGUEZ

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:20 PM CDTSevere Thunderstorm WarningLOTLake55 min
May 2, 7:57 PM CDTSevere Thunderstorm WarningLOTBenton, Jasper, Newton18 min
May 2, 8:18 PM CDTAreal Flood AdvisoryLOTLake, Newton37 days
May 2, 8:22 PM CDTSevere Thunderstorm WarningLOTJasper8 min

Nearby

Tornado Warnings in Indiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.